Journal of Emergencies, Trauma, and Shock

CASE REPORT
Year
: 2018  |  Volume : 11  |  Issue : 2  |  Page : 140--142

Amitraz poisoning: The (Un) common poisoning


William Wilson, Shakuntala Murty 
 Department of Emergency Medicine, St. John's Medical College, Bengaluru, Karnataka, India

Correspondence Address:
Dr. William Wilson
C/o Dr. Shakuntala Murty, Department of Emergency Medicine, John Nagar, Koramangala, Sarjapur Main Road, Bengaluru - 560 003, Karnataka
India

Pesticide poisoning is always a clinical conundrum for the emergency physician (EP), the complexity of which increases when the pesticide has no antidote! Over the past decade, there has been a sharp increase in cases of Amitraz poisoning, a pesticide routinely used in veterinary medicine, available without a prescription. The usual presentation includes bradycardia, hypotension, poor sensorium, and miosis. In the absence of accurate history, these clinical features can be confused with the cholinergic toxidrome of organophosphorus poisoning. There is a dearth of literature regarding the presentation and protocols for the management of Amitraz poisoning with data mostly based on animal studies and pediatric case reports. Currently, the available medical literature in the form of case reports and case series form an invaluable source of information to the EP to formulate a working diagnosis and methodical approach to this pesticide. Here, we present two case reports highlighting the characteristic clinical features and bringing to light how an organized approach to the toxin can give satisfactory results.


How to cite this article:
Wilson W, Murty S. Amitraz poisoning: The (Un) common poisoning.J Emerg Trauma Shock 2018;11:140-142


How to cite this URL:
Wilson W, Murty S. Amitraz poisoning: The (Un) common poisoning. J Emerg Trauma Shock [serial online] 2018 [cited 2022 Oct 7 ];11:140-142
Available from: https://www.onlinejets.org/article.asp?issn=0974-2700;year=2018;volume=11;issue=2;spage=140;epage=142;aulast=Wilson;type=0